Translator Disclaimer
September 2019 Universality of local statistics for noncolliding random walks
Vadim Gorin, Leonid Petrov
Ann. Probab. 47(5): 2686-2753 (September 2019). DOI: 10.1214/18-AOP1315

Abstract

We consider the $N$-particle noncolliding Bernoulli random walk—a discrete time Markov process in $\mathbb{Z}^{N}$ obtained from a collection of $N$ independent simple random walks with steps $\in\{0,1\}$ by conditioning that they never collide. We study the asymptotic behavior of local statistics of this process started from an arbitrary initial configuration on short times $T\ll N$ as $N\to+\infty$. We show that if the particle density of the initial configuration is bounded away from $0$ and $1$ down to scales $\mathsf{D}\ll T$ in a neighborhood of size $\mathsf{Q}\gg T$ of some location $x$ (i.e., $x$ is in the “bulk”), and the initial configuration is balanced in a certain sense, then the space-time local statistics at $x$ are asymptotically governed by the extended discrete sine process (which can be identified with a translation invariant ergodic Gibbs measure on lozenge tilings of the plane). We also establish similar results for certain types of random initial data. Our proofs are based on a detailed analysis of the determinantal correlation kernel for the noncolliding Bernoulli random walk.

The noncolliding Bernoulli random walk is a discrete analogue of the $\boldsymbol{\beta}=2$ Dyson Brownian motion whose local statistics are universality governed by the continuous sine process. Our results parallel the ones in the continuous case. In addition, we naturally include situations with inhomogeneous local particle density on scale $T$, which nontrivially affects parameters of the limiting extended sine process, and in a particular case leads to a new behavior.

Citation

Download Citation

Vadim Gorin. Leonid Petrov. "Universality of local statistics for noncolliding random walks." Ann. Probab. 47 (5) 2686 - 2753, September 2019. https://doi.org/10.1214/18-AOP1315

Information

Received: 1 September 2016; Revised: 1 May 2018; Published: September 2019
First available in Project Euclid: 22 October 2019

zbMATH: 07145301
MathSciNet: MR4021235
Digital Object Identifier: 10.1214/18-AOP1315

Subjects:
Primary: 60G55
Secondary: 60B20, 60C05

Rights: Copyright © 2019 Institute of Mathematical Statistics

JOURNAL ARTICLE
68 PAGES

This article is only available to subscribers.
It is not available for individual sale.
+ SAVE TO MY LIBRARY

SHARE
Vol.47 • No. 5 • September 2019
Back to Top